Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process potassium properly.
What might happen:
Your blood levels of potassium may increase and cause breathing difficulties, chest pain, slow or irregular heartbeat, confusion, or muscle weakness.
What you should do about this interaction:
Contact your healthcare professional (e.g. doctor or pharmacist) as soon as possible about taking these medicines together. Your doctor may check your blood level of potassium and adjust the dose of your medicines. This interaction may be worse if you have kidney disease.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Shapiro S, Slone D, Lewis GP, Jick H. Fatal drug reactions among medical inpatients. JAMA 1971 Apr 19;216(3):467-72.
2.Simborg DW. Medication prescribing on a university medical service-the incidence of drug combinations with potential adverse interactions. Johns Hopkins Med J 1976 Jul;139(1):23-6.